Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 110, NWS Dodge City, KS

June 8, 2025Ford County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 8, 2025, 3:39 PM CDT for Ford County, Kansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2025, 3:39 PM CDT (20:39 UTC)
Expired
Jun 8, 2025, 4:00 PM CDT
In force
21 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Ford County, KS

The radar

The Dodge City radar (KDDC), 8 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
2079 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

543 
WUUS53 KDDC 082039
SVRDDC
KSC057-082130-
/O.NEW.KDDC.SV.W.0110.250608T2039Z-250608T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
339 PM CDT Sun Jun 8 2025

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Central Ford County in southwestern Kansas...

* Until 430 PM CDT.

* At 338 PM CDT, a severe thunderstorm was located very near Ft.
  Dodge, moving east at 20 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will be near...
  Wright around 345 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3765 10006 3785 10005 3790 9966 3758 9964
TIME...MOT...LOC 2038Z 272DEG 19KT 3775 9994 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

JJOHNSON
2 follow-up statements
639 
WWUS53 KDDC 082046
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
346 PM CDT Sun Jun 8 2025

KSC057-082130-
/O.CON.KDDC.SV.W.0110.000000T0000Z-250608T2130Z/
Ford KS-
346 PM CDT Sun Jun 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL FORD COUNTY...

At 345 PM CDT, a severe thunderstorm was located near Wright, moving
east at 20 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
central Ford County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3764 10000 3785 10000 3790 9966 3758 9964
TIME...MOT...LOC 2045Z 272DEG 19KT 3775 9989 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

JJOHNSON
808 
WWUS53 KDDC 082100
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
400 PM CDT Sun Jun 8 2025

KSC057-082109-
/O.CAN.KDDC.SV.W.0110.000000T0000Z-250608T2130Z/
Ford KS-
400 PM CDT Sun Jun 8 2025

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FORD COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, heavy rain is
still possible with this thunderstorm.

&&

LAT...LON 3764 10000 3785 10000 3790 9966 3758 9964
TIME...MOT...LOC 2057Z 272DEG 19KT 3775 9979 

$$

JJOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:19 PM CDT, 20 minutes earlier. Its key messages:

  • Strong to severe t-storms will be exiting southwest Kansas this evening.
  • An extended period of mainly dry weather is forecast from tonight through next weekend.
Area forecast discussion, Jun 8, 3:19 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
319 PM CDT Sun Jun 8 2025

.KEY MESSAGES...

- Strong to severe t-storms will be exiting southwest Kansas
  this evening.

- An extended period of mainly dry weather is forecast from
  tonight through next weekend.

&&

.DISCUSSION...
Issued at 235 PM CDT Sun Jun 8 2025

An upper level trough over the upper Midwest is pushing a cold front
through western Kansas this afternoon. T-storms will clear out
of southwest Kansas late this afternoon as the front pushes
into the southern plains, with any severe hail staying south of
the Kansas state line. Elevated, strong to marginally severe
storms on the cool side of the front will end as well. A drier
air mass will move into western Kansas tonight, with lows in the
50s. Monday will be continued dry with lower humidity and highs
in the lower 80s.

Low level moisture will move back into western Kansas by
Tuesday and persist for several days. A weak upper level low
near the southern California coast is expected to slowly
progress eastward into Texas by Wednesday and Thursday and then
into Arkansas and Louisiana by Saturday. All of the model
ensemble guidance shows the bulk of showers and storms
associated with this feature staying well south of Kansas.
However, given the moist air mass and moderate surface based
CAPE values, a few showers and isolated thunderstorms can't be
ruled out for Wednesday through Friday despite the lack of low
level convergence, with the Grand Ensemble only showing 10-20%
chances for .1" or more of rain. The upper low over the southern
states will be slow to move even through Saturday, discouraging
high temperatures from warming much above the upper 80s to
lower 90s. However, dewpoints in the upper 60s will make it feel
more like the mid 90s. Any isolated showers and t-storms should
be well to the east by Saturday. Upper level ridging by Sunday
and Monday will suppress any thunderstorm activity from forming
over western Kansas; and this will not be a favorable pattern
for storm clusters to form in the lee of the Rockies and move
into Kansas. The ensemble means are mainly dry for Sunday and
Monday, with the Grand Ensemble showing 24 hour probabilities of
greater than .1" of rain less than 10%.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1204 PM CDT Sun Jun 8 2025

Northeast winds at 15-18 kts are expected in the wake of a cold
front this afternoon. Winds will quickly drop off with the loss
of daytime heating and as the pressure gradient diminishes by
01z. Thunderstorms will exit KLBL near the TAF issuance time
but new development is possible (30%) as a cold front arrives by
20-21z. Storms will likely stay south of KDDC and KGCK along
and south of the front. VFR conditions can be expected outside
of thunderstorms.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Finch
AVIATION...Finch
Hazardous weather outlook, Jun 8, 2:08 AM CDT, 13 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
208 AM CDT Sun Jun 8 2025

KSZ030-031-043>046-061>066-074>081-084>090-090715-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
208 AM CDT Sun Jun 8 2025 /108 AM MDT Sun Jun 8 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Sunday.

Scattered thunderstorms are expected along and south of US Highway
50 Sunday afternoon. Some storms are expected to be severe, with
large hail the primary risk.

.DAYS TWO THROUGH SEVEN...Monday through Friday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely south of US 50 Sunday afternoon.

Turner

In the hours before

Local storm report, Jun 8, 1:30 PM CDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
130 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     Hail             1 E Liberal             37.04N 100.92W
06/08/2025  M1.00 Inch       Seward             KS   Public

            Video via social media.

&&

Bennett
Special weather statement, Jun 8, 2:47 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Dodge City KS
247 PM CDT Sun Jun 8 2025

KSZ064-065-078-079-082015-
Hodgeman KS-Pawnee KS-Edwards KS-Ford KS-
247 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FORD...SOUTHEASTERN
HODGEMAN...SOUTHWESTERN PAWNEE AND WESTERN EDWARDS COUNTIES THROUGH
315 PM CDT...

At 247 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Spearville, moving east at 40 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

This strong thunderstorm will be near...
  Spearville and Bellefont around 250 PM CDT.
  Offerle around 255 PM CDT.

Other locations in the path of this storm include Kinsley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3775 9984 3797 9989 3819 9930 3776 9929
TIME...MOT...LOC 1947Z 260DEG 36KT 3787 9976

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

JJOHNSON
Special weather statement, Jun 8, 2:49 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Dodge City KS
249 PM CDT Sun Jun 8 2025

KSZ064-077-078-082015-
Gray KS-Hodgeman KS-Ford KS-
249 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FORD...SOUTH
CENTRAL HODGEMAN AND NORTHEASTERN GRAY COUNTIES THROUGH 315 PM CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cimarron, moving east at 25 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

This strong thunderstorm will be near...
  Howell around 255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3769 10035 3787 10038 3799 9989 3770 9983
TIME...MOT...LOC 1948Z 262DEG 24KT 3779 10027

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

JJOHNSON
Special weather statement, Jun 8, 3:19 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Dodge City KS
319 PM CDT Sun Jun 8 2025

KSZ078-082045-
Ford KS-
319 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL FORD COUNTY THROUGH 345
PM CDT...

At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dodge City, moving east at 20 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

This strong thunderstorm will be near...
  Dodge City around 325 PM CDT.
  Ft. Dodge around 330 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3767 10016 3784 10014 3790 9970 3759 9967
TIME...MOT...LOC 2018Z 274DEG 18KT 3775 10006

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

JJOHNSON
Local storm report, Jun 8, 3:20 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
320 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     Hail             Cimarron                37.81N 100.35W
06/08/2025  M0.88 Inch       Gray               KS   Public

            Report of dime to nickel size hail was
            reported through social media.

&&

RCB
Local storm report, Jun 8, 3:38 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Dodge City KS
338 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Hail             Dodge City              37.76N 100.01W
06/08/2025  E1.00 Inch       Ford               KS   Public

&&

RCB

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:42 AM CDTSpecial Weather StatementDDCSeward48 min
Jun 8, 1:29 PM CDTSpecial Weather StatementDDCMorton46 min
Jun 8, 2:47 PM CDTSpecial Weather StatementDDCEdwards28 min
Jun 8, 2:49 PM CDTSpecial Weather StatementDDCFord26 min
Jun 8, 3:19 PM CDTSpecial Weather StatementDDCFord26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.